06-01-2011, 11:00 PM #1
baclofen users - what dose? how long etc
Hi. My neuro has increased my baclofen dose from 40 to 60 mg. I guess we will do this gradually. But i will take 20 mg three times a day. I started with 10 mg once a day in March.
What dose are you on and how long did it take to get there? Thanks!!Sasha - dx January 2011; tysarbi, zanaflex, gabapentin, and baclofen
~Life is not about waiting for the storm to pass, it is about learning to dance in the rain.~
06-01-2011, 11:14 PM #2
I take 20mg three times a day have been on that dose since April."Dogs are not our whole life but they make our lives whole."
06-01-2011, 11:24 PM #3
I have been taking 20 mg three times per day for 3 years. My understanding is you take it as long as it helps, but you may need to increase the dose the longer you take it. It doesn't seem to be like Valium, and need to be increased quite as often, however, some people do need the pump eventually.
06-02-2011, 12:46 AM #4
Hello Sasha!! I am on 10mg 3x per day. I want her to increase it and am going to discuss with her at my next appointment. It helps but not enough.Love, Laugh, Live...in this order
Dx'd 2-24-11 - Baclofen 60 mg/day 5-11, LDN 4.5 mg/day 9-24-11, Cymbalta 60mg/day for pain 11-11
06-04-2011, 01:02 AM #5Registered Member
- Join Date
- Dec 2006
- San Francisco
TAKE IT OR LEAVE IT...
I am PP...started that way 15 years ago...I began with baclofen for leg spasticity at 10mgs. three times a day and gradually increased over the years to 20mgs. five times a day. BTW, my neuro said the max daily that he would prescribe is 130mgs. daily.
Over the years I have wanted to cut down on the medication without having a perpetual leg spasm (lol)...so I have been cutting back gradually to see what happens, good and bad. As the dose increased I started noticing that baclofen was making me sleepy during the day, a little cloudy-headed and I was gaining weight without enjoying more food.
For the past year I have gradually decreased the dose from 100mgs. to 30 mgs. daily without significant adverse affects without being sleepy, foggy-brained and I have lost a few pounds without consciously trying.
Let me say that I have told my neuro and he has said to go ahead, but cut back very slowly in order to avoid an adverse reaction. MS forces us to get in touch with our bodies more than we ever did before. Sometimes I think we are over-medicated; that is all I'm saying...like my Pop said: TAKE IT OR LEAVE IT!
IF YOU ARE NOT PART OF THE SOLUTION YOU ARE PART OF THE PROBLEM.
06-04-2011, 04:18 AM #6
I originally was on baclofen for about four years. I started out at 10 mg once a day, and at the end of the four years, I was up to 80 mg. (20 mg four times a day.)
Back in November, I decided to try to wean myself off of it due to the potential that it might be causing more problems than it was helping. I gradually decreased my dosage over several weeks until I was finally off it totally. (You can't go cold turkey off of baclofen. It can cause hallucinations and other problems if you do.)
When this latest flare up of symptoms hit about two months ago, I started having muscle spasms and stiffness again. I finally broke down and began taking 20 mg here and there as I needed it. Right now, I'm back up to 60 mg. a day, every day, though I probably need to be back up to my full allowed dosage of 80 mg.
Don't know if I'll be able to get back off of it again. I hope eventually that I can. (I'm off of gabapentin too, though I have had to take a couple here and there recently. With the burning pain I've been having and the nasty problem I've been having where cold air from the A/C and cold water feel burning hot, I may need to start taking it regularly again too.)Joy is not the absence of suffering. It is the presence of God.
Cut aspartame from my diet in 2012 and my symptoms have slowly disappeared. Interesting!
Alpha Lipoic Acid (200 mg) + Acetyl L-carnitine (1,000 mg) = No more fatigue for me!